MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 3-4-RT 12MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 3-4-RT 12MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 74027234
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/28/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to recurrent effusions and knee instability.The insert was exchanged.The patient presented at 1 year postoperative with recurrent painful knee effusions.He has had multiple knee aspirations.He has been to treat his effusions without success.He has been ruled out for periprosthetic joint infection.He has signs of knee instability on exam.His patella was not resurfaced at the original procedure.Given his ongoing pain and recurrent swelling, a revision surgical treatment was recommended.
 
Additional Manufacturer Narrative
The device, used in treatment was not returned for evaluation, reporting event could not be confirmed.A clinical evaluation was conducted and confirms ¿stiffening¿ is a well-known post-operative complication (most likely due to arthrofibrosis) for which a manipulation under anesthesia is commonly performed and does not indicate a mal-performance of the components.Based on the patient¿s symptoms, possible lateral tracking and atypical intraoperative findings of the native patella, an undiagnosed early ligamentous instability, non-resurfacing during the primary total knee arthroplasty, and the suspected ¿abnormal bone metabolism¿ could not be ruled out as possible contributing factors to the symptoms/subsequent revision and does not support a mal-performance of the components.The patient impact beyond the reported symptoms, possible increased radiological exposure, subsequent manipulation under anesthesia, conservative measures over the course of the implant and resurfacing revision with insert upsizing could not be determined.No further medical assessment can be rendered at this time.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions factors and/or potential causes that could contribute to the reported event have been identified in the risk management file, include but are not limited to articular surface geometry.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 3-4-RT 12MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9247969
Report Number1020279-2019-03750
Device Sequence Number3934642
Product Code JWH
UDI-Device Identifier00885556179161
UDI-Public00885556179161
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74027234
Device Catalogue Number74027234
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/30/2019
Supplement Date Received by Manufacturer04/09/2020
Initial Report FDA Received Date10/28/2019
Supplement Report FDA Received Date04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;